SOME systems flag an interaction between certain blood pressure meds (diltiazem, etc) and antibiotics (Biaxin, etc)

You'll see SOME systems flag an interaction between certain blood pressure meds (diltiazem, etc) and antibiotics (Biaxin, etc).

Drug interaction alerts are common with "macrolides"...especially erythromycin and Biaxin (clarithromycin). These antibiotics block the breakdown of many drugs...and can cause drug levels to go too high.

This is the case when macrolides are combined with "calcium channel blockers"...amlodipine, nifedipine, verapamil, etc.

Practical advice for a better career, with unlimited access to CE

Pharmacy Technician's Letter Canada includes:

  • 12 issues every year, with brief articles about new meds and hot topics
  • 200+ CE courses, including the popular CE-in-the-Letter
  • Helpful, in-depth Technician Tutorials
  • Access to the entire archive

Already a subscriber? Log in

Volume pricing available. Get a quote